Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Uterus enlarged, increased pelvic pain, long period, on mirena IUD. Help?

On physical examination my doctor observed my uterus to be enlarged. An ultrasound performed showed it to be coarse very hetergenic . I had told my doctor that I have had increased pelvic pain around the time of ovulation and I have a history of heavy long periods. I use the Mirena IUD now. What does coarse very hetergenic mean and what are the likely outcomes?
Asked On : Sun, 6 Jan 2013
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Mar 2014
Hello and welcome,

Please do not worry as this condition is not uncommon. Most likely the uterus is enlarged due to adenomyosis, where the uterine lining grows inside the uterine muscles. Childbirth also leads to increase in uterine size.

This leads to an enlarged uterus, pain and heavy bleeding. Mirena has shown good results in such conditions. The size may not revert but the pain and bleeding get controlled after continuous use.

So use it for 6 months and then get re assesed.
Do not worry. It is nothing very serious.
Hope this satisfies your query.
Thanks for using HCM.     
Feel free to ask any more questions that you may have.
Dr Madhuri Bagde
Consultant Obstetrician and Gynecologist
Answered: Tue, 1 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor